Hi, I am new to this website but I recently went to my pain management doctor and my medication was changed from 7.5 percocets 4xday to 15mg of morphine sulfate er 3xday. However, I find the morphine is not as effective in helping me with my pain level and the side affects from the morphine are severe headache, stomache upset, tired then restless at times, eyesight affected, and just don't feel good or like me. I want to talk to doctor about switching back to my other medicine because it was helpful and I did not have all the other side affects like I do from the morphine sulfate er. Any other's have this problem or simuliar situation? Any and all advice is greatly appreciated.
Welcome to the forum sande79983!
I am surprised that the doctor just switched you from percocet to morphine and he did not taper you down off the percocet and onto the morphine.
Personally I was the opposite of you. I had NO relief from percocet and Vicodin made me feel sick. But the morphine sulfate er 30 mg works for me. I am also on morphine sulfate instant release for break through pain.
You don't say how long you were on the percocet for, but if you were on 4 a day then the symptoms of stomach upset, etc may be withdrawal from the percocet! You should definitely contact your doctor and let him know how you are feeling and that you are not getting the relief you were before.
Good Luck and keep us updated!!
So sorry the new meds are not doing the job. I am on percocet and they work ok so far. I thought my pain doc would put me on a long acting med but he chose not to. I hope you can call or get in to make adjustments. I'm sure they will work with you and make a change that will help. I am thinking that precious woman comment might ring true, that you could be suffering from coming right off the percocet. I'm sure more with much more info that I have will be along shortly hon. Keep us updated
I am sorry the new medicine is not working for you. We have all been where you are now. It is trial and error when trying to find the right medicine that works well for you. What may wok or me might not work for you. You need to call your Doctor right away and let them know the side effects your experiencing and that the medicine is not really working for you. The percocet is normally used for short term pain relief or as a breakthrough medicine. It only last a few hours and your tolerance builds and you need more and more to have it relieve your pain. I imagine this is why your Doctor switched you to a long acting medication, the morphine.
There are several different extended release formulas so do not get discouraged it just may take time to find which one works best for you. Call your Docotr and let them know and then go from there. You may want to consider having your Docotr write only a small amount of the next medicine you try this way if it does not work for you then your not out the extra money if you have to switch again.
I know each and every one of us has been thru this and you do eventually fin the medicine that is for you.
I hope you are feeling better very soon, please let us know how your doing:)
I should also mention that it does take your body time to adjust to a new medicine. I do not know how long you have been on the new medication but just keep that in mind too.
I am sorry you are unhappy with your pain regimen. Sometimes I want to shout out loud to anyone who is around me to let them know about the burden of suffering I am carrying with this pain, the addiction to the pain medication, and the frequent dose increases because the pain is breaking through again. It is a dark struggle and one to which there are really no answers because to me, medication that is addictive is no answer at all, but rather a poor cover-up.
I am on both morphine and percocet-the morphine for my regular med and the percocets for breakthrough pain. But it is ALL breakthrough pain to me! Pain is abnormal and therefore it is breaking through into my life-a life that was once normal in which I could pursue activities wholeheartedly rather than cringing with pain with each step I take, with each move I make.
Give your body a chance to adjust to the medication and see what happens. It may end up being a god send for pain relief. Sometimes we have to bite the bullet because there is no easy answer for us. We have to be thankful that we at least have a doctor who believes that we are in pain and not just drug seeking first of all, then we have to trust them-they are the experts, and we are the ones who went to them for help- and we have no choice but to give the medication a good try before tossing it.
I hate that I am addicted to morphine, and that if I stopped taking it the withdrawal would only add immensely to my already excruciating pain, but it does take the edge off my pain in a way that no other med can. I am trapped in this world of pain against my will, and the morphine is unfortunately another ugly aspect of this world. I've lost the freedom of choice in more ways than one.
Welcome to MedHelp's Pain Management Forum. I am glad that you found us and took the time to post. But I am very sorry that you are having side effects from your recent change in pain medications.
A few years ago my physician added morphine er to my medications. Like you the side effects intolerable. After twenty days I returned to my physician and she took me off the morphine.
How long have you been on it. If it has been three weeks I would think that your system would have adjusted. Please talk to your physician. There are other long acting opiates that may not produce the unpleasant side effects that you are experiencing.
My system is very sensitive to medications. This may be true for you. It took a lot of trial and error before I found on that agreed with me. That is usually the norm.
Your physician should be willing to work with you until you find that right combination of meds. I am surprised that he/she did not provide a break through med for you, such as the percocet. It may have helped in the adjustment.
Please let us know how you are doing. We will look forward to hearing from you again. Please feel free to ask additional questions and be an active in our community.
I have been in a pain management program for about five years now. When I first started in pain management the doctors had me on the 20 mg oxycontins and they worked wonders for me. Then as all of us who used to take the old oxycontins know they changed the formulation of them and almost over nite it seems they were crap!!!! So long story short I was then put on percocet 10/325 by watson and that worked pretty good and then was put on oxy ir 10 mg tablets by kv-tech and the doors to freedom from my pain were opened lol......until last week I went to go get my new script and guess what? They freaking changed the formulation again! The new script gives me a massive headache and allergic reaction and the new pulls and the old pills are visibly different yet kv- tech denies any changes in their product. Soooo I was put back on percocet10/325 again and now they seem to have been changed as well being is that they do not work the same as they used to. And I have found a thread or two stating that the FDA approved the reformulation of all oxy drugs to prevent abuse recently an all of a sudden the oxy drugs are **** now. Hmmmmm? Is anyone else out there having the same problem? Is it me or are the oxy drugs just plain different all of a sudden? July 2011
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.